MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160902
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a paroxysmal supraventricular tachycardia (psvt) procedure with an octaray mapping catheter.There were no problems in mapping.After the procedure was completed, the physician commented that the handle of the octaray was slick and asked the question whether any lubrication was used or not.The procedure was completed without patient consequence.Additional information was received which indicated that the grease like material was found on the handle.
 
Additional Manufacturer Narrative
The device investigation has been completed on 28-feb-2025.It was reported that a patient underwent a paroxysmal supraventricular tachycardia (psvt) procedure with an octaray mapping catheter.There were no problems in mapping.After the procedure was completed, the physician commented that the handle of the octaray was slick and asked the question whether any lubrication was used or not.The procedure was completed without patient consequence.Additional information was received which indicated that the grease like material was found on the handle.Device investigation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.A visual inspection of the returned device was performed following j&j medtech procedures.Visual analysis revealed no damage or anomalies on the device.No foreign material was observed during the inspection.The sticky material in the handle reported by the customer could be related to the grease that is used during the manufacturing process, which is within specifications.A manufacturing record evaluation was performed for the finished device number lot 31387768l and no internal action related to the complaint was found during the review.The foreign material issue reported by the customer could not be replicated during the product investigation.Other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instructions for use of the device contain the following recommendations: inspect the sterile packaging and catheter prior to use.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21419015
Report Number2029046-2025-00484
Device Sequence Number18038733
Product Code MTD
UDI-Device Identifier10846835021110
UDI-Public(01)10846835021110(11)240717(17)270716(10)31387768L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD160902
Device Lot Number31387768L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer02/28/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown